Can I take Nurofen products with other medicines?

If you are taking other medicines, always check with your doctor or pharmacist before taking Nurofen products.

It’s smart to be careful about the medicines you take and to speak to a health professional if you have any concerns. Most Nurofen products contain ibuprofen, an anti-inflammatory pain reliever (NSAID). Your doctor or pharmacist will advise whether ibuprofen is known to interact with one of your other medicines.

Key facts about Nurofen ingredients:

  • The following Nurofen products contain ibuprofen, a type of nonsteroidal, anti-inflammatory drug (NSAID) that helps to relieve pain and inflammation:
    • Nurofen Tablets, Caplets and Liquid Capsules
    • Nurofen for Children range
    • Nurofen Gel (ibuprofen 5% w/w)
  • Some Nurofen products contain ibuprofen in a different formulation:
    • Nurofen Zavance (sodium ibuprofen)
    • Some Nurofen products (e.g. Nurofen Cold and Flu PE) contain additional ingredients

Can I take Nurofen with other anti-inflammatory pain relievers?

You should not take more than one NSAID at a time (for example, ibuprofen and naproxen) because the risk of side effects will be increased.

NSAIDs available at your pharmacy or grocery store include aspirin, diclofenac, naproxen and ketoprofen. A range of NSAIDs are also available with a doctor’s prescription.

If you are unsure whether your current medicine contains an NSAID, check with your pharmacist or doctor.

Can I take more than one type of Nurofen product?

Taking more than one Nurofen product (for example, Nurofen and Nurofen Zavance) makes it more likely that you will exceed the recommended daily dose of ibuprofen. The recommended daily dose of ibuprofen for adults is 1200mg/day.

When taking Nurofen, follow the dosing instructions on the pack, and see your pharmacist or doctor if you need stronger pain relief.

Nurofen Back Pain Heat Packs are a non-medicated device and can be used alongside your existing pain reliever.

Can I take ibuprofen with paracetamol?

Your doctor or pharmacist may advise that you take ibuprofen with paracetamol for additional pain relief. Paracetamol is not an NSAID and works differently to ibuprofen.

If you take ibuprofen and paracetamol together, remember not to exceed the recommended daily doses for each pain reliever. See your pharmacist or doctor if the pain persists.

Always read the label. Use only as directed. Incorrect use could be harmful. If symptoms persist consult your healthcare professional. All information presented on these web pages is not meant to diagnose or prescribe. In all health related matters please contact your doctor.
We are committed to keeping personal information secure. Click here to see our privacy policy.
References
  • Nurofen Tablets (ibuprofen 200mg). Product Label.
  • Nurofen Plus. Consumer Medicine Information.
  • Nurofen Cold and Flu. Consumer Medicine Information.
  • Derry CJ et al. Cochrane DatabaseSystRev 2013; 6: CD010210.